Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking antibiotic, birth control pill. Experiencing periodic cramps, dark brown blood and clots. Safe remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I have been on birth control for the last year.. i rarely bleed when i'm on my "period" pills but if i do, i just spot. i'm on my day 9 active pill (shouldn't have my period) and yesterday i was spotting. today, i went to the bathroom and my whole underwear was covered im black or dark brown blood. i wiped myself and it was mostly clots and alot of dark blood. why is this happening? i take pregnancy tests every month cause i worry and i never am!! i didn't take one last week but i should be fine! i never miss a pill! i am on antibiotics.. levaquin and cipro.. could this do it? i have cramps too like a normal period. im worried !
Posted Thu, 25 Apr 2013 in Birth Control
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The clots and dark brown blood that you have is likely to be due to a delayed period. Since you do not have periods during the period pills, the collected blood becomes brown which has now come out.
There is nothing to worry. This bleeding will subside on its own like periods. This is not indicative of pregnancy.
Taking antibiotics and a generalized illness can cause such a change in the cycle. This is not worrisome.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor